Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 7, 2021, 3:04 PM EDT for Carroll County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 3:04 PM EDT (19:04 UTC)
- Expired
- Aug 7, 2021, 3:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
770
WWUS82 KFFC 071904
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
304 PM EDT Sat Aug 7 2021
GAZ042-043-071930-
Douglas GA-Carroll GA-
304 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
CARROLL, SOUTHWESTERN DOUGLAS, NORTHWESTERN COWETA AND SOUTHWESTERN
FULTON COUNTIES THROUGH 330 PM EDT...
At 303 PM EDT...a strong thunderstorm was near Abilene, or near
Carrollton...moving east at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Carrollton, Villa Rica, Temple, Whitesburg, Clem, Byers Crossroads,
Abilene, Treasure Lake, Hannah, Bill Arp, Seaton Lake and Fairplay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3372 8503 3366 8468 3364 8472 3362 8474
3363 8475 3360 8479 3355 8483 3352 8482
3351 8483 3352 8485 3350 8485 3348 8490
3346 8491 3354 8511
TIME...MOT...LOC 1903Z 289DEG 20KT 3361 8499
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:25 AM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 7, 11:25 AM EDT, 3 hours 39 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 1125 AM EDT Sat Aug 7 2021 .UPDATE... Have tweaked the pops...lowering them a bit most areas...until later this afternoon as an upper trough moves over us. No big changes otherwise. 41 && .PREV DISCUSSION... /Issued 315 AM EDT Sat Aug 7 2021/ SHORT TERM /Today through Sunday/... Fairly high amplitude upper wave will be pushing across the CWA today allowing for increased chance pops of showers and thunderstorms. Thankfully the MLCAPE is marginal near 1500 J/kg and overall shear params are weak, so not expecting much intensity to updrafts or greatly organized convection. With deep layer bulk shear near 25-30 kts and afternoon PWATs mainly in 1.5-1.75 inch range, there could be some strong storms with hydrometeor aided downdrafts, some multicell clusters and strong winds, but not expecting much as far as severe intensity. With wave traversing east of the area tonight, convective coverage should diminish and be more suppressed for Sunday under weak upper ridging. Kept mainly a slight to low end chance pops for some diurnally driven isolated showers/storms across most of CWA and orographically induced chance in NE mtns. Progged temps should be slightly below norms today, then moderate a tad higher to right around climo for Sunday. Baker LONG TERM /Sunday Night through Friday/... Extended forecast period continues to be shaping up for a run of Georgia summertime weather. Upper-level pattern is weak and fairly featureless through the majority of the period as the state remains on the western periphery of the western Atlantic surface ridge. Upper trough begins deepening down the east coast toward the end of next week and into next weekend. Medium-range models also show some surface troughing down the Appalachians into north Georgia as the Bermuda high retreats offshore. Isolated to scattered diurnally driven convection likely to show a bit better coverage and organization by the end of the week in response. Temperatures remain seasonably warm through the period. 20 AVIATION... 06Z Update... While sites near KATL could have FEW/SCT 2500-3000 ft and thicker alto/cirrus this morning, other sites to east and south could have IFR/MVFR cigs (even possible LIFR at KMCN) with some reduced MVFR vsbys. Should improve after 14-16z with cu 3500-4500 by afternoon and some continued alto cigs. Increasing precip chances with upper wave today after 15z. Enough of TSRA chance to have prob30 20-24z. Winds calm to light VRB this morning becoming light SW to W during day and then back to calm or light VRB Saturday night. //ATL Confidence...06Z Update... Medium on overall cig coverage this morning and daytime coverage of precip. High on all else. Baker && .AVIATION... 12Z Update... While sites near KATL could have FEW/SCT 2000-3000 ft and thicker alto/cirrus this morning, other sites to east and south could have IFR/MVFR cigs with some reduced MVFR vsbys. Should improve after 14-16z with cu 3500-4500 by afternoon and some continued alto cigs. Increasing precip chances with upper wave today after 15z. Enough of TSRA chance to have tempo 20-24z. Winds calm to light VRB this morning becoming light SW to W during day and then back to calm or light VRB Saturday night. Chance for some lower cigs/vsbys Sunday morning mainly at sites other than near KATL but will monitor if guidance is consistent before including. //ATL Confidence...12Z Update... Medium on overall precip coverage today. Low on Sunday morning cigs/vsbys. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 89 69 90 71 / 40 30 20 10 Atlanta 89 70 90 71 / 40 20 20 5 Blairsville 82 62 84 65 / 50 20 30 10 Cartersville 89 68 90 70 / 40 20 20 5 Columbus 91 72 92 72 / 40 20 20 10 Gainesville 87 68 89 70 / 40 30 20 10 Macon 91 70 92 71 / 40 20 20 10 Rome 90 68 91 70 / 40 20 20 5 Peachtree City 90 69 90 70 / 40 20 20 5 Vidalia 89 73 91 72 / 30 20 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....20 AVIATION...41
Hazardous weather outlook, Aug 7, 11:07 AM EDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1107 AM EDT Sat Aug 7 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081515- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1107 AM EDT Sat Aug 7 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected mainly this afternoon and evening. The primary hazard from any thunderstorms will be occasional cloud-to-ground lightning, gusty winds and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms will be possible each day Sunday through Friday, most numerous during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds and lightning. Although no widespread severe weather is expected at this time, an isolated severe storm cannot be ruled out with damaging winds as the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 7, 1:52 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
152 PM EDT Sat Aug 7 2021
GAZ002-011-071815-
Chattooga GA-Walker GA-
152 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN WALKER
AND NORTHWESTERN CHATTOOGA COUNTIES THROUGH 215 PM EDT...
At 151 PM EDT...a strong thunderstorm was over Cloudland, or 8 miles
northwest of Summerville...moving southeast at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Trion, Menlo and Cloudland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3465 8543 3453 8532 3443 8549 3453 8552
3460 8553
TIME...MOT...LOC 1751Z 327DEG 8KT 3455 8547
MAX HAIL SIZE...0.25IN
MAX WIND GUST...50MPHSpecial weather statement, Aug 7, 2:11 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
211 PM EDT Sat Aug 7 2021
GAZ004-005-071845-
Whitfield GA-Murray GA-
211 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN MURRAY,
SOUTHEASTERN WHITFIELD, EASTERN WALKER AND NORTHWESTERN GORDON
COUNTIES THROUGH 245 PM EDT...
At 211 PM EDT...a strong thunderstorm was over Dalton...moving
southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Chatsworth, Mill Creek, Tilton and North Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3477 8478 3467 8484 3464 8490 3463 8491
3463 8493 3462 8492 3461 8493 3462 8495
3470 8505 3472 8505 3472 8506 3482 8495
TIME...MOT...LOC 1811Z 305DEG 10KT 3474 8496
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 7, 2:27 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
227 PM EDT Sat Aug 7 2021
GAZ033-044-045-071900-
North Fulton GA-DeKalb GA-South Fulton GA-
227 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL DEKALB,
SOUTHEASTERN COBB AND CENTRAL FULTON COUNTIES THROUGH 300 PM EDT...
At 227 PM EDT...a strong thunderstorm was over Bankhead, or near
Atlanta...moving east at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, Decatur, Sandy Springs, East Point, Chamblee, Hapeville,
North Decatur, North Atlanta, North Druid Hills, Midtown, Grant
Park-Zoo Atlanta, Druid Hills, Candler-Mcafee, Sweet Auburn, Piedmont
Park, Cascade Heights, Lakewood Park, Brookhaven, East Lake and
Little Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3376 8456 3383 8447 3383 8446 3385 8446
3387 8445 3388 8444 3389 8444 3388 8425
3365 8432 3365 8437 3372 8457
TIME...MOT...LOC 1827Z 284DEG 12KT 3380 8446
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 7, 2:48 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT Sat Aug 7 2021
GAZ005-007-071915-
Gilmer GA-Murray GA-
248 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF GILMER, SOUTHEASTERN
MURRAY, NORTHWESTERN DAWSON, NORTHEASTERN PICKENS AND SOUTHERN FANNIN
COUNTIES THROUGH 315 PM EDT...
At 247 PM EDT...a strong thunderstorm was over Fort Mountain State
Park, or near Chatsworth...moving east at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ellijay, East Ellijay, Talona, Cartecay, Tails Creek, Ramhurst,
Pisgah, Cherry Log, Mountaintown, Fort Mountain State Park, Roy and
Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3482 8433 3481 8433 3481 8432 3480 8430
3473 8426 3472 8426 3472 8425 3457 8429
3458 8431 3458 8433 3456 8435 3465 8478
3484 8475
TIME...MOT...LOC 1847Z 282DEG 25KT 3474 8467
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 7, 2:51 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
251 PM EDT Sat Aug 7 2021
GAZ011-019-071915-
Chattooga GA-Floyd GA-
251 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL FLOYD,
SOUTHWESTERN GORDON AND SOUTHWESTERN CHATTOOGA COUNTIES THROUGH 315
PM EDT...
At 250 PM EDT...a strong thunderstorm was over Lyerly, or 8 miles
southwest of Summerville...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Summerville, Lyerly, Coosa, Berryton, Chattoogaville, Tidings,
Armuchee, James H. Floyd State Park and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3448 8542 3440 8507 3413 8527 3427 8546
3440 8549
TIME...MOT...LOC 1850Z 302DEG 15KT 3437 8541
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 7, 3:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
304 PM EDT Sat Aug 7 2021
GAZ042-043-071930-
Douglas GA-Carroll GA-
304 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
CARROLL, SOUTHWESTERN DOUGLAS, NORTHWESTERN COWETA AND SOUTHWESTERN
FULTON COUNTIES THROUGH 330 PM EDT...
At 303 PM EDT...a strong thunderstorm was near Abilene, or near
Carrollton...moving east at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Carrollton, Villa Rica, Temple, Whitesburg, Clem, Byers Crossroads,
Abilene, Treasure Lake, Hannah, Bill Arp, Seaton Lake and Fairplay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3372 8503 3366 8468 3364 8472 3362 8474
3363 8475 3360 8479 3355 8483 3352 8482
3351 8483 3352 8485 3350 8485 3348 8490
3346 8491 3354 8511
TIME...MOT...LOC 1903Z 289DEG 20KT 3361 8499
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:15 PM EDT | Special Weather Statement | FFC | Fannin | 30 min |
| Aug 7, 12:58 PM EDT | Special Weather Statement | FFC | Lumpkin | 32 min |
| Aug 7, 1:52 PM EDT | Special Weather Statement | FFC | Chattooga | 23 min |
| Aug 7, 2:11 PM EDT | Special Weather Statement | FFC | Whitfield | 34 min |
| Aug 7, 2:27 PM EDT | Special Weather Statement | FFC | Fulton | 33 min |
| Aug 7, 2:48 PM EDT | Special Weather Statement | FFC | Gilmer, Murray | 27 min |
| Aug 7, 2:51 PM EDT | Special Weather Statement | FFC | Floyd | 24 min |
| Aug 7, 3:18 PM EDT | Special Weather Statement | FFC | Gilmer | 27 min |
| Aug 7, 3:19 PM EDT | Special Weather Statement | FFC | Floyd | 26 min |
| Aug 7, 3:27 PM EDT | Special Weather Statement | FFC | Fannin | 33 min |
| Aug 7, 3:28 PM EDT | Special Weather Statement | FFC | Union | 32 min |
| Aug 7, 3:39 PM EDT | Special Weather Statement | FFC | Dawson | 36 min |
| Aug 7, 3:40 PM EDT | Special Weather Statement | FFC | Towns | 35 min |
| Aug 7, 3:41 PM EDT | Special Weather Statement | FFC | Heard | 34 min |
| Aug 7, 3:51 PM EDT | Special Weather Statement | FFC | Paulding | 24 min |
| Aug 7, 4:18 PM EDT | Special Weather Statement | FFC | Paulding | 27 min |
| Aug 7, 4:41 PM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| Aug 7, 4:45 PM EDT | Special Weather Statement | FFC | Henry | 30 min |
| Aug 7, 4:53 PM EDT | Special Weather Statement | FFC | Cobb | 37 min |
| Aug 7, 4:57 PM EDT | Special Weather Statement | FFC | Pike | 33 min |
| Aug 7, 5:12 PM EDT | Special Weather Statement | FFC | Oconee | 33 min |
| Aug 7, 5:20 PM EDT | Special Weather Statement | FFC | DeKalb | 25 min |
| Aug 7, 5:22 PM EDT | Special Weather Statement | FFC | Gwinnett | 23 min |
| Aug 7, 6:01 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Aug 7, 6:28 PM EDT | Special Weather Statement | FFC | Harris | 32 min |
| Aug 7, 6:36 PM EDT | Special Weather Statement | FFC | Monroe | 24 min |
| Aug 7, 7:04 PM EDT | Special Weather Statement | FFC | Monroe | 26 min |
| Aug 7, 7:05 PM EDT | Special Weather Statement | FFC | Hancock | 25 min |
| Aug 7, 7:09 PM EDT | Special Weather Statement | FFC | Crawford | 36 min |
| Aug 7, 7:34 PM EDT | Special Weather Statement | FFC | Warren | 26 min |
| Aug 7, 7:58 PM EDT | Special Weather Statement | FFC | Glascock | 32 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.